Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 60, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Dec 28, 2012, 3:27 AM CST. It took effect at Dec 28, 2012, 9:00 PM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2012, 3:27 AM CST (09:27 UTC)
- In effect from
- Dec 28, 2012, 9:00 PM CST
- Expired
- Dec 30, 2012, 6:00 AM CST
- In force
- 33 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
545 WHUS74 KLIX 280927 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 327 AM CST FRI DEC 28 2012 ...HAZARDOUS CONDITIONS RETURNING TO THE COASTAL WATERS... .LOW PRESSURE IS DEVELOPING ALONG THE TEXAS COAST THIS MORNING. THE LOW WILL MOVE ACROSS LOUISIANA TODAY AND BE LOCATED NEAR THE CAROLINA COAST BY SATURDAY MORNING. GUSTY WINDS WILL ACCOMPANY THE PASSAGE OF THE FRONT THROUGH THE COASTAL WATERS TONIGHT AND SATURDAY. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-281730- /O.NEW.KLIX.SC.Y.0060.121229T0300Z-121229T1800Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 327 AM CST FRI DEC 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY. * WINDS...SOUTH WINDS OF 15 TO 20 KNOTS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 20 TO 25 KNOTS THIS EVENING AND CONTINUE THROUGH AT LEAST MIDDAY ON SATURDAY. THIS ADVISORY MAY NEED TO BE EXTENDED FURTHER IN TIME ON SATURDAY. * WAVES/SEAS...WAVE HEIGHTS WILL INCREASE TO AROUND 4 FEET ON THE TIDAL LAKES AND SOUNDS TONIGHT. SEASON OVER THE OPEN WATERS WILL INCREASE TO 5 TO 7 FEET...MAINLY OVER THE OUTER WATERS...TONIGHT AND CONTINUE ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
860 WHUS74 KLIX 281538 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 938 AM CST FRI DEC 28 2012 ...HAZARDOUS CONDITIONS RETURNING TO THE COASTAL WATERS... .LOW PRESSURE IS DEVELOPING ALONG THE TEXAS COAST THIS MORNING. THE LOW WILL MOVE ACROSS LOUISIANA TODAY AND BE LOCATED NEAR THE CAROLINA COAST BY SATURDAY MORNING. GUSTY WINDS WILL ACCOMPANY THE PASSAGE OF THE FRONT THROUGH THE COASTAL WATERS TONIGHT AND SATURDAY. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-282345- /O.CON.KLIX.SC.Y.0060.121229T0300Z-121229T1800Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 938 AM CST FRI DEC 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... * WINDS...SOUTH WINDS OF 15 TO 20 KNOTS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 20 TO 25 KNOTS THIS EVENING AND CONTINUE THROUGH AT LEAST MIDDAY ON SATURDAY. THIS ADVISORY MAY NEED TO BE EXTENDED FURTHER IN TIME ON SATURDAY. * WAVES/SEAS...WAVE HEIGHTS WILL INCREASE TO AROUND 4 FEET ON THE TIDAL LAKES AND SOUNDS TONIGHT. SEASON OVER THE OPEN WATERS WILL INCREASE TO 5 TO 7 FEET...MAINLY OVER THE OUTER WATERS... TONIGHT AND CONTINUE ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
648 WHUS74 KLIX 282100 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CST FRI DEC 28 2012 ...HAZARDOUS CONDITIONS WILL RETURN TO THE COASTAL WATERS THIS EVENING... .LOW PRESSURE WILL MOVE ACROSS LOUISIANA THIS AFTERNOON AND BE LOCATED NEAR THE CAROLINA COAST BY SATURDAY MORNING. GUSTY WINDS WILL ACCOMPANY THE PASSAGE OF THE FRONT THROUGH THE COASTAL WATERS TONIGHT AND SATURDAY. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-290500- /O.CON.KLIX.SC.Y.0060.121229T0300Z-121229T1800Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 300 PM CST FRI DEC 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... * WINDS...SOUTH WINDS OF 15 TO 20 KNOTS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 20 TO 25 KNOTS THIS EVENING AND CONTINUE THROUGH AT LEAST MIDDAY ON SATURDAY. THIS ADVISORY MAY NEED TO BE EXTENDED FURTHER IN TIME ON SATURDAY. * WAVES/SEAS...WAVE HEIGHTS WILL INCREASE TO AROUND 4 FEET ON THE TIDAL LAKES AND SOUNDS TONIGHT. SEASON OVER THE OPEN WATERS WILL INCREASE TO 5 TO 7 FEET...MAINLY OVER THE OUTER WATERS... TONIGHT AND CONTINUE ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
595 WHUS74 KLIX 290345 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 945 PM CST FRI DEC 28 2012 ...SMALL CRAFT ADVISORY EXTENDED THROUGH SATURDAY NIGHT... .A STRONG COLD FRONT WILL EXIT THE EASTERN COASTAL WATERS BY MIDNIGHT. HIGH PRESSURE WILL BUILD ACROSS THE REGION LATE TONIGHT THROUGH SATURDAY NIGHT. GMZ532-534-536-538-550-552-555-557-570-572-575-577-291145- /O.EXT.KLIX.SC.Y.0060.000000T0000Z-121230T1200Z/ MISSISSIPPI SOUND-LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 945 PM CST FRI DEC 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... * WINDS...NORTHWEST WINDS 20 TO 25 KNOTS WITH OCCASIONAL GUSTS 30 TO 35 KNOTS EXPECTED TONIGHT....THEN NORTH WINDS AROUND 20 KNOTS ARE EXPECTED ON SATURDAY BECOMING NORTHEAST NEAR 20 KNOTS SATURDAY NIGHT. * WAVES/SEAS...WAVE HEIGHTS WILL BE AROUND 4 FEET ON THE TIDAL LAKES AND SOUNDS TONIGHT THROUGH SATURDAY NIGHT. SEAS OVER THE OPEN WATERS WILL BE 5 TO 8 FEET THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-291145- /O.CON.KLIX.SC.Y.0060.000000T0000Z-121229T1800Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS- 945 PM CST FRI DEC 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WINDS...NORTHWEST AROUND 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...WAVE HEIGHTS AROUND 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 22/TD
826
WHUS74 KLIX 291002
MWWLIX
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 AM CST SAT DEC 29 2012
...SMALL CRAFT ADVISORY CONTINUES THROUGH TONIGHT...
.GUSTY NORTH TO NORTHWEST WINDS AND ROUGH SEAS ARE EXPECTED
THROUGH TONIGHT IN THE WAKE OF A COLD FRONT.
GMZ530-291500-
/O.EXT.KLIX.SC.Y.0060.000000T0000Z-121229T1500Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
402 AM CST SAT DEC 29 2012
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...
* WINDS...NORTHWEST 20 TO 25 KNOTS WITH HIGHER GUSTS DECREASING TO
15 TO 20 KNOTS BY LATE MORNING.
* WAVES/SEAS...WAVE HEIGHTS 3 TO 4 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.
&&
$$
GMZ532-534-536-538-550-552-555-557-570-572-575-577-292200-
/O.CON.KLIX.SC.Y.0060.000000T0000Z-121230T1200Z/
MISSISSIPPI SOUND-LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
402 AM CST SAT DEC 29 2012
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...
* WINDS...NORTHWEST TO NORTH WINDS 20 TO 25 KNOTS WITH OCCASIONAL
GUSTS 30 TO 35 KNOTS CAN BE EXPECTED THROUGH TONIGHT.
* WAVES/SEAS...WAVE HEIGHTS WILL RUN 3 TO 4 FEET ON THE TIDAL
LAKES AND SOUNDS TONIGHT THROUGH TONIGHT. SEAS OVER THE OPEN
WATERS WILL RUN 5 TO 8 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.
&&
$$010 WHUS74 KLIX 291534 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 934 AM CST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY CONTINUES THROUGH TONIGHT FOR ALL GULF WATERS... .GUSTY NORTH TO NORTHWEST WINDS AND ROUGH SEAS ARE EXPECTED THROUGH TONIGHT IN THE WAKE OF A COLD FRONT. GMZ532-534-536-538-550-552-555-557-570-572-575-577-292345- /O.CON.KLIX.SC.Y.0060.000000T0000Z-121230T1200Z/ MISSISSIPPI SOUND-LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 934 AM CST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WINDS...NORTHWEST TO NORTH WINDS 20 TO 25 KNOTS WITH OCCASIONAL GUSTS 30 TO 35 KNOTS CAN BE EXPECTED THROUGH TONIGHT. * WAVES/SEAS...WAVE HEIGHTS WILL RUN 3 TO 4 FEET ON THE TIDAL LAKES AND SOUNDS TONIGHT THROUGH TONIGHT. SEAS OVER THE OPEN WATERS WILL RUN 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
759 WHUS74 KLIX 292126 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 326 PM CST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY CONTINUES THROUGH TONIGHT FOR ALL GULF WATERS THROUGH TONIGHT... .STRONG OFFSHORE WINDS AND ROUGH SEAS ARE EXPECTED THROUGH TONIGHT. GMZ532-534-536-538-550-552-555-557-570-572-575-577-300530- /O.CON.KLIX.SC.Y.0060.000000T0000Z-121230T1200Z/ MISSISSIPPI SOUND-LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 326 PM CST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WINDS...NORTHWEST TO NORTH WINDS 20 TO 25 KNOTS WITH OCCASIONAL GUSTS 30 TO 35 KNOTS CAN BE EXPECTED THROUGH TONIGHT. * WAVES/SEAS...WAVE HEIGHTS WILL RUN 3 TO 4 FEET ON THE TIDAL LAKES AND SOUNDS TONIGHT THROUGH TONIGHT. SEAS OVER THE OPEN WATERS WILL RUN 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 95/DM
178 WHUS74 KLIX 300248 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 848 PM CST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY THROUGH EARLY SUNDAY FOR THE GULF COASTAL WATERS AND TIDAL LAKES... .STRONG OFFSHORE FLOW AND ROUGH SEAS ARE EXPECTED THROUGH EARLY SUNDAY. GMZ530-301100- /O.NEW.KLIX.SC.Y.0061.121230T0248Z-121230T1200Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS- 848 PM CST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. * WINDS...NORTH WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED THROUGH EARLY SUNDAY. * WAVES...WAVE HEIGHTS WILL RUN 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ532-534-536-538-550-552-555-557-570-572-575-577-301100- /O.CON.KLIX.SC.Y.0060.000000T0000Z-121230T1200Z/ MISSISSIPPI SOUND-LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 848 PM CST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WINDS...NORTHWEST TO NORTH WINDS OF 15 TO 25 KNOTS WITH OCCASIONAL GUSTS TO 30 KNOTS CAN BE EXPECTED THROUGH EARLY SUNDAY. * WAVES/SEAS...WAVE HEIGHTS WILL RUN 3 TO 5 FEET ON THE TIDAL LAKES AND SOUNDS. SEAS OVER THE OPEN WATERS WILL RUN 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 11:51 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Dec 27, 11:51 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1151 PM CST THU DEC 27 2012
.AVIATION...
MID AND HIGH CLOUDS AND VFR CONDITIONS WILL TRANSITION TO MVFR
DURING THE LATE NIGHT AND MORNING HOURS ON FRIDAY. LOW PRESSURE
SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE REGION
FRIDAY AFTERNOON AND EARLY EVENING. RAIN AND LOWER MVFR TO IFR
CIGS/VSBYS WILL DEVELOP AT MOST IF NOT ALL TERMINALS DURING THE
LATE MORNING AND AFTERNOON...AND ISOLATED TO POSSIBLY SCATTERED
TSRA WILL BE POSSIBLE. SINCE THE CHANCE OF THUNDER APPEARS LOW AT
THIS TIME...HAVE ONLY CARRIED A PROB30 GROUP OF TSRA. SOUTHERLY
WINDS IN ADVANCE OF THE FRONT WILL GUST NEAR 20 KNOTS AT
TIMES...THEN WINDS BEHIND THE COLD FRONT WILL SHIFT TO WEST AND
NORTHWEST IN THE LATE AFTERNOON AND EVENING WITH SUSTAINED SPEEDS
REACHING 15 TO 20 KNOTS AT KMSY AND KNEW. 22/TD
&&
.MARINE...
&&
.DECISION SUPPORT...
&&
.PREV DISCUSSION... /ISSUED 825 PM CST THU DEC 27 2012/
UPDATE...
NO MAJOR CHANGES TO THE FORECAST WITH LATEST UPDATE. JUST
INCREASED CLOUD COVER TO BETTER REFLECT TRENDS OF CLOUD DECK
MOVING IN FROM THE WEST. ALSO DROPPED LOWS ON MS COAST WHERE
CLEAR SKIES WILL LAST LONGER.
MEFFER
PREV DISCUSSION... /ISSUED 801 PM CST THU DEC 27 2012/
SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS EVENING. A FAIRLY DRY AND VERY
STABLE SOUNDING WITH A PW OF 0.69 AND AN LI OF 20.7. A LIGHT
SOUTHERLY FLOW IN THE LOWEST LEVELS WITH A MODERATE SOUTHWESTERLY
FLOW IN PLACE FROM THE LOWER LEVELS UP THROUGH THE UPPER LEVELS.
PREV DISCUSSION... /ISSUED 304 PM CST THU DEC 27 2012/
SYNOPSIS...
HIGH PRESSURE CENTERED OVER ONTARIO CANADA WITH AN EXTENSION DOWN
THE MISSISSIPPI RIVER VALLEY THIS AFTERNOON. NEXT UPPER SYSTEM
MOVING THROUGH ARIZONA THIS AFTERNOON WITH SURFACE LOW TRYING TO
DEVELOP OVER THE SOUTHERN ROCKIES. CLOUDS ARE RETURNING
NORTHWARD...ALMOST TO THE LOUISIANA COAST FROM MORGAN CITY
WESTWARD. TEMPERATURES ARE GENERALLY IN THE UPPER 40S TO LOWER 50S
AT 2 PM. DEW POINTS HAVE RISEN INTO THE MIDDLE 40S ALONG THE LOWER
LOUISIANA COAST...BUT REMAIN IN THE 30S NORTH OF INTERSTATE 10.
SHORT TERM...
ARIZONA SYSTEM WILL CONTINUE TO MOVE EASTWARD OVER THE NEXT 36
HOURS. SURFACE LOW PRESSURE WILL TRACK FROM THE TEXAS COAST EARLY
FRIDAY MORNING...TO NEAR LAKE CHARLES BY MIDDAY...TO NEAR
INTERSTATE 55 BY EARLY EVENING...THEN INTO CENTRAL ALABAMA. THIS
WILL PUT AT LEAST PART OF THE AREA INTO THE WARM SECTOR DURING THE
EVENT. IT WILL TAKE A CONSIDERABLY AMOUNT OF TIME TO MOISTEN UP
THE ENTIRE COLUMN...WITH DEW POINTS STILL ONLY IN THE MID 50S OVER
THE MIDDLE GULF. A FEW 60 DEW POINTS NEAR THE TEXAS COAST...BUT
HAVE DOUBTS THAT WIDESPREAD 60+ DEW POINTS WILL HAVE TIME TO
RETURN AHEAD OF FRONT. OVERRUNNING SHOULD BEGIN IN SOUTHWEST
PORTIONS LATE TONIGHT AND SPREAD EASTWARD ACROSS THE AREA ON
FRIDAY. WHILE THE AREA WILL GET INTO THE WARM SECTOR ON
FRIDAY...INSTABILITY WILL BE A BIG ISSUE. GFS BUFR SOUNDINGS SHOW
CAPE VALUES AROUND 100 J/KG...WHILE NAM SOLUTION AROUND 400. SHEAR
WILL BE SUFFICIENT FOR SEVERE WEATHER. SO...IF CONVECTION CAN
DEVELOP...A SEVERE STORM IS NOT OUT OF THE QUESTION...BUT AT THIS
TIME IT DOES NOT APPEAR THREAT IS VERY LARGE. ALL AREAS WILL SEE
CATEGORICAL POPS FOR AT LEAST ONE PERIOD FRIDAY AND FRIDAY
EVENING. FRONT SHOULD CLEAR THE AREA PRIOR TO MIDNIGHT FRIDAY
NIGHT. HIGH PRESSURE WILL MOVE ACROSS THE AREA...KEEPING THE
REMAINDER OF THE WEEKEND DRY.
ANY FALL IN TEMPERATURES TONIGHT WILL OCCUR IN THE FIRST FEW HOURS
THIS EVENING...BEFORE THE CLOUD COVER RETURNS. HAVE USED MAV 3
HOURLY TEMPERATURE GUIDANCE AS A TEMPLATE FOR THE OVERNIGHT
TEMPERATURE GRIDS. HIGH TEMPERATURE FORECAST FOR FRIDAY WILL TEND
TOWARD THE COOLER MAV GUIDANCE. AFTER THAT...WEEKEND TEMPERATURE
GUIDANCE IS FAIRLY CLOSE AND ACCEPTED...WHILE TRENDING TOWARD
COOLER GUIDANCE WHERE DIFFERENCES EXIST. 35
LONG TERM...
MEDIUM RANGE SOLUTIONS ARE COMING INTO SOMEWHAT BETTER AGREEMENT
ON MIDWEEK SCENARIO THAN WHAT HAS BEEN SEEN FOR THE LAST SEVERAL
DAYS. ECMWF HAS BACKED AWAY FROM A SOLUTION KEEPING AN UPPER LOW
OVER THE SOUTHWESTERN STATES FOR A SIGNIFICANT PERIOD OF TIME NEXT
WEEK. BOTH SOLUTIONS PUSH A WEAK FRONT THROUGH THE AREA MONDAY
NIGHT INTO TUESDAY...WITH SHOWERS AND THUNDERSTORMS RETURNING TO
THE AREA. THIS EVENT IS EXPECTED TO BE SIMILAR IN THREAT LEVEL TO
TOMORROWS SYSTEM. CURRENT FORECAST POPS ARE NOT AS HIGH DUE TO
TIMING DIFFERENCES...BUT LATER FORECASTS WILL LIKELY BOOST RAIN
CHANCES FOR ONE PARTICULAR PERIOD. FRONT IS FORECAST TO STALL
SOUTH AND EAST OF OUR AREA...AND AS IMPULSES COME OUT OF THE
SOUTHWEST STATES...THERE WILL BE THE POTENTIAL FOR ISENTROPIC LIFT
TO SPREAD A FEW PERIODS OF RAIN INTO THE AREA. THIS WOULD BE MOST
LIKELY OVER SOUTHEASTERN SECTIONS ON WEDNESDAY. THE END OF NEXT
WEEK SHOULD BE DRY AS HIGH PRESSURE RETURNS. THE TEMPERATURE
ROLLER COASTER WILL CONTINUE WITH TEMPERATURES 5-10 DEGREES ABOVE
NORMAL AHEAD OF EACH SYSTEM...AND 5-10 DEGREES BELOW NORMAL AFTER
SYSTEM PASSAGE. 35
AVIATION...
SHALLOW MVFR CLOUD DECK STEADILY ERODED ACROSS THE REGION THIS
MORNING TO YIELD VFR CAVOK CONDITIONS FOR THE AFTERNOON. FLOW WILL
BE VEERING THROUGH EAST AND SOUTHEAST NEXT 6 HOURS TO BRING
MOISTURE RETURN AND ADVECTING A MVFR DECK AROUND 1100-1500 FT
MAINLY AFTER SUNSET. THIS DECK WILL LIKELY PERSIST FOR MUCH OF THE
MORNING FRIDAY BEFORE GRADUALLY ELEVATING WITH WARM FRONTOGENESIS.
WILL INDICATE PREVAILING -RA IN THE PRE-DAWN HOURS CARRYING
THROUGH 18Z AS ISENTROPIC LIFT BECOMES ESTABLISHED ACROSS THE
AREA. SPC GUIDANCE SHOWING SLIGHT RISK SEVERE FOR FRIDAY AFTERNOON
BUT NOT MENTIONED IN THIS TAF PACKAGE THROUGH 18Z FRIDAY. ISSUES
WITH MARINE LAYER AND DEGREE AND DWELL TIME OF RETURN FLOW MAY BE
INHIBITORS FOR STRONG STORM FORMATION. 24/RR
MARINE...
ONSHORE FLOW RETURNS TONIGHT...AHEAD OF NEXT SYSTEM. EXERCISE
CAUTION HEADLINES ARE LIKELY TO BE NEEDED AHEAD OF FRONTAL PASSAGE
WITH 15-20 KNOT WINDS EXPECTED. BEHIND THE FRONT...AS COLD AIR
ADVECTION RETURNS...SMALL CRAFT ADVISORIES ARE LIKELY TO BE POSTED
FOR FRIDAY NIGHT...PRIMARILY AFTER MIDNIGHT WITH WINDS OF 20-25
KNOTS. DO NOT EXPECT GALE WARNING AT THIS POINT...BUT EASTERN
WATERS COULD SEE A FEW GUSTS TO GALE FORCE LATE FRIDAY NIGHT OR
EARLY SATURDAY MORNING. WINDS WILL REMAIN ELEVATED INTO SUNDAY.
OUR SCENARIO FOR TONIGHT THROUGH SUNDAY WILL REPEAT ITSELF FOR
MONDAY THROUGH THURSDAY...AS PATTERN REMAINS PROGRESSIVE. VERY
LITTLE QUIET TIME EXPECTED ON THE WATERS FOR THE NEXT WEEK. 35
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 41 66 39 51 / 10 80 60 0
BTR 47 72 43 55 / 10 80 50 0
ASD 44 68 45 56 / 10 80 70 10
MSY 48 71 46 54 / 10 80 70 10
GPT 41 65 46 57 / 0 80 80 10
PQL 37 66 47 58 / 0 80 80 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Dec 27, 7:50 PM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 750 PM CST THU DEC 27 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-281400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 750 PM CST THU DEC 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA FRIDAY AFTERNOON AND FRIDAY NIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS. THIS STORM SYSTEM WILL BRING ANOTHER ROUND OF GUSTY WINDS TO THE COASTAL WATERS. SMALL CRAFT ADVISORIES WILL LIKELY BE POSTED FOR FRIDAY AFTERNOON THROUGH MUCH OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH WEDNESDAY...JANUARY 2ND.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:04 PM CST | Special Marine Warning | LIX | 26 min | |
| Dec 28, 5:36 PM CST | Special Marine Warning | LIX | 39 min |
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.